Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 9, 2015, 6:04 PM CDT for 4 counties in Texas. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2015, 6:04 PM CDT (23:04 UTC)
- Expired
- Mar 9, 2015, 10:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gregg County, TX, Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 6:30 PM CDT | FLASH FLOOD | Longview, TX | MINOR FLOODING ACROSS MULTIPLE COUNTY ROADS CLOSED |
| Mar 9, 6:30 PM CDT | FLASH FLOOD | Tyler, TX | FM 2868 FLOODED OUT FLINT |
| Mar 9, 7:15 PM CDT | FLASH FLOOD | 7 Ssw Tyler, TX | FM 2868 FLOODED OUT FLINT |
| Mar 9, 7:20 PM CDT | FLASH FLOOD | Longview, TX | MINOR FLOODING ACROSS MULTIPLE COUNTY ROADS CLOSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688
WGUS54 KSHV 092304
FFWSHV
TXC183-423-459-499-100300-
/O.NEW.KSHV.FF.W.0003.150309T2304Z-150310T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CDT MON MAR 9 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREGG COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITE OAK...LONGVIEW...KILGORE...
GLADEWATER...
SMITH COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
UPSHUR COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF GILMER...
WOOD COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WINNSBORO...MINEOLA...
* UNTIL 1000 PM CDT
* AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED
AREA WHICH HAS ALREADY RECEIVED OVER TWO INCHES OF RAIN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
MOUNTAIN...ROSEWOOD...QUITMAN...PLEASANT GROVE...ORE CITY...
LINDALE...LIBERTY CITY...HOARD...HAWKINS...HAINESVILLE...GOLDEN...
EAST MOUNTAIN...DIANA...CLARKSVILLE CITY...CEDAR SPRINGS AND BIG
SANDY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3296 9518 3300 9515 3290 9514 3290 9471
3285 9470 3283 9467 3282 9470 3243 9471
3240 9458 3237 9459 3237 9498 3214 9499
3214 9546 3224 9548 3235 9545 3248 9559
3269 9560 3272 9563 3295 9566
$$
PARKER1 follow-up statement
367
WGUS74 KSHV 100028
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CDT MON MAR 9 2015
TXC183-423-459-499-100300-
/O.CON.KSHV.FF.W.0003.000000T0000Z-150310T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREGG TX-SMITH TX-UPSHUR TX-WOOD TX-
728 PM CDT MON MAR 9 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
WOOD...UPSHUR...SMITH AND GREGG COUNTIES...
AT 721 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING OVER THE
WARNED AREA WHICH HAS ALREADY RECEIVED NEAR THREE INCHES OF RAIN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINNSBORO...
WEST MOUNTAIN...ROSEWOOD...QUITMAN...PLEASANT GROVE...ORE CITY...
MINEOLA...HOARD...HAINESVILLE...GOLDEN...GILMER...DIANA AND CEDAR
SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3296 9518 3300 9515 3290 9514 3290 9471
3285 9470 3283 9467 3282 9470 3243 9471
3240 9458 3237 9459 3237 9498 3214 9499
3214 9546 3224 9548 3235 9545 3248 9559
3269 9560 3272 9563 3295 9566
$$
PARKERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 3:57 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 9, 3:57 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
357 PM CDT MON MAR 9 2015
.DISCUSSION...
SURGE OF HEAVIER RAINFALL MOVG NWD ACROSS EAST TX...IN RESPONSE TO
WARM FRONT MOVG NWD AS UPPER TROUGH HAS BEGUN TO EJECT AND MOVE
ACROSS THE TX BIG BEND. HAVE LEFT FLASH FLOOD WATCH AREA AS
IS...BUT HAVE EXTENDED TIME AN ADDITIONAL THREE HOURS
TONIGHT...EXPIRING AT 4 AM TUE MORNING. MODELS IN AGREEMENT WITH
RAIN SLOWLY SHIFTING EASTWARD THRU AREA FOR MUCH OF DAY
TUESDAY. HOWEVER...BELIEVE THAT NAM RETROGRADES THIS MOISTURE TOO
QUICKLY BACK INTO THE REGION FROM THE EAST...AND WILL OPT CLOSER
TO GFS...WHICH ALLOWS FOR A MID WEEK BREAK BEFORE RAIN MOVES BACK
INTO THE AREA. BY WEEKEND...WHEN DEEP SOUTHERLY MID AND UPPER LVL
FLOW...BECOMES MORE ZONAL...ALLOWING FOR A MORE PROGRESSIVE
PATTERN ONCE AGAIN WITH REGARD TO THE ACTIVE SOUTHERN STREAM JET./VII/.
&&
.PREV DISCUSSION... /ISSUED 107 PM CDT MON MAR 9 2015/
AVIATION...
IFR/LIFR CIGS WITH REDUCED VSBYS IN -RA/-DZ WILL CONTINUE THROUGH
MUCH OF THE 18Z TAF PERIOD...NORTH OF A DEVELOPING WARM FRONT THAT
WILL BEGIN TO SLOWLY SHIFT N INTO DEEP E TX/NCNTRL LA THIS
AFTERNOON AND EVENING. A LARGE AREA OF SHRA OVER CNTRL/SE TX WILL
CONTINUE TO SHIFT NNE INTO E TX THIS AFTERNOON...AND INTO SW
AR/NCNTRL LA THIS EVENING NEAR A WEAK SFC LOW LOCATED NEAR CLL AS
OF 17Z...WHICH WILL TRANSLATE NE TO NEAR LFK AROUND 00Z
TUESDAY...SHV AROUND 06Z...AND ELD AROUND 12Z. LIFR CIGS SHOULD
PERSIST AS THIS SHRA OVERSPREADS THE REGION...WITH VSBYS OF 1-2SM
EXPECTED. CAN/T RULE OUT EMBEDDED TSRA AS WELL TONIGHT...BUT LOW
CONFIDENCE PRECLUDES MENTION IN THE TAFS ATTM. THE HEAVIEST SHRA
SHOULD SLOWLY DIMINISH FROM W TO E AFTER 06Z...CLEARING THE
TXK/SHV TERMINALS BY 09Z...ELD AROUND 12Z...AND MLU AFTER 15Z.
CIGS WILL BE SLOW TO IMPROVE ONCE THE SHRA DIMINISHES...WITH A
SLOW IMPROVEMENT TO IFR BY MIDMORNING OVER E TX/NW LA/EXTREME SW
AR. CIGS SHOULD ALSO SLOWLY IMPROVE FROM W TO E AFTER 12Z ONCE THE
-DZ DIMINISHES AS WELL. ENE WINDS 5-10KTS THIS AFTERNOON WILL
BECOME NNE N OF THE SFC LOW THIS EVENING OVER NE TX/SW AR...AND
SSE 5-10KTS OVER NCNTRL LA EAST OF THE SFC LOW. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 53 64 51 68 53 / 90 50 10 10 40
MLU 53 66 54 66 55 / 90 60 30 30 70
DEQ 46 61 47 70 50 / 100 20 10 10 10
TXK 47 61 49 68 52 / 100 40 10 10 20
ELD 51 62 49 66 53 / 90 50 20 20 40
TYR 49 62 50 69 52 / 90 20 10 10 10
GGG 51 62 50 69 52 / 100 30 10 10 20
LFK 55 64 53 69 54 / 90 30 10 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
TXZ124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Mar 9, 12:08 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1208 PM CDT MON MAR 9 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-101715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS- 1208 PM CDT MON MAR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD RAINFALL WILL GRADUALLY INCREASE IN INTENSITY THIS AFTERNOON AND TONIGHT...AS AN UPPER LEVEL DISTURBANCE APPROACHES. WHILE WIDESPREAD FLOODING IS NOT EXPECTED...ISOLATED MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RAIN WILL CONTINUE THROUGH TUESDAY MORNING...WITH WIDESPREAD RAINFALL TOTALS FOR THE EVENT OF ONE TO THREE INCHES POSSIBLE BEFORE BEGINNING TO DIMINISH FROM WEST TO EAST. RAIN WILL MAKE A RESURGENCE INTO NORTH LOUISIANA AND SOUTHERN ARKANSAS THURSDAY... AS ANOTHER UPPER LEVEL DISTURBANCE MOVES OVER THE REGION THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. TXZ124>126-136>138-149>153-165>167-101715- WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1208 PM CDT MON MAR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD RAINFALL WILL GRADUALLY INCREASE IN INTENSITY THIS AFTERNOON AND TONIGHT...AS AN UPPER LEVEL DISTURBANCE APPROACHES. SOILS ARE ALREADY SATURATED FROM PREVIOUS PRECIPITATION OVER THE LAST WEEK OR SO...AND THE INCREASE IN INTENSITY WILL LIKELY LEAD TO SOME FLASH FLOODING...ESPECIALLY FOR LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RAIN WILL CONTINUE THROUGH EARLY TUESDAY MORNING...WITH WIDESPREAD RAINFALL TOTALS FOR THE EVENT OF TWO TO FOUR INCHES POSSIBLE BEFORE THE RAIN BEGINS TO DIMINISH FROM WEST TO EAST. ANY FLOODING THREAT WILL MOST LIKELY COME TO AN END BY TUESDAY MORNING... AND NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 9:28 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 25 days |
| Mar 9, 9:28 AM CDT | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 34 days |
| Mar 9, 9:30 AM CDT | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 25 days |
| Mar 9, 9:32 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 4 days |
| Mar 9, 9:39 AM CDT | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 4 days |
| Mar 9, 10:11 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 8 days |
| Mar 9, 10:16 AM CDT | River Flood Warning | SHV | Cass, Harrison, Marion | 15 days |
| Mar 9, 1:29 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 21 days |
| Mar 9, 1:29 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 68 hr |
| Mar 9, 1:35 PM CDT | River Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 14 days |
| Mar 9, 1:35 PM CDT | River Flood Warning | SHV | Gregg, Rusk | 16 days |
| Mar 9, 1:35 PM CDT | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 9 days |
| Mar 9, 5:40 PM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, Rusk | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.